MAUDE Adverse Event Report: SYNTHES BRANDYWINE DRILL STOP; GUIDE

SYNTHES BRANDYWINE DRILL STOP; GUIDE
Catalog Number 357.405
Medical Device Problem Code Failure To Adhere Or Bond (1031)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: no reported patient involvement.Date of event is unknown.Device is an instrument and is not implanted/explanted.Therapy date of concomitant device is unknown.Manufacturing location: supplier (b)(4).Manufacturing date: 05-sep-2008.Part #: 357.405, lot#: 5764155 (non-sterile) - drill stop quantity (b)(4), no nonconformances were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during routine inspection, five devices were identified to be not working properly.There was no patient involvement.Torque limiting attachment was not holding drive shaft, handle for torque limiting attachment was missing set screw, interlocking bolt had threads heavily damaged and will not engage into plate, cannulated stepped drill bit had tip sheared off and will not go over guide wire and the tip was broken, drill stop will not stop and slides on drill.The plate was working fine.Concomitant devices reported: plate (part # unknown, lot # unknown, quantity # 1), guide wire (part # 357.399, lot # unknown, quantity # 1), drill (part # 357.403, lot # unknown, quantity # 1).This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product investigation has been completed.A visual inspection under 5x magnification, device history record (dhr) review and drawing review were performed as part of this investigation.This complaint is confirmed.Visual inspection at cq confirmed that one of the leading edges on the cannulated stepped reamer distal tip has a sheared off, and the drill stop does not slide or stop as intended on the returned stepped reamer.The complaint condition for the drill stop was able to be replicated at cq with the returned stepped reamer.Relevant drawings were reviewed.No product design issues or discrepancies were observed.We were unable to determine root cause.Likely due to over 8 years of continuous use.No new, unique or different patient harms were identified as a result of this evaluation.The returned parts were determined to be suitable for the intended use when employed and maintained as recommended.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL STOP
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
MDR Report Key6336080
Report Number2530088-2017-10045
Device Sequence Number16420483
Product Code FZX
UDI-Device Identifier10886982196286
UDI-Public(01)10886982196286(10)5764155
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 01/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.405
Device Lot Number5764155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/23/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/16/2017
Supplement Report FDA Received Date03/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILL (PART # 357.403, LOT # UNK, QTY # 1); GUIDE WIRE (PART # 357.399, LOT # UNK, QTY1); PLATE (PART # UNK, LOT # UNK, QTY# 1)